Login      Sign Up
 

Q. What medicines can cure burning sensation in penis?

 

Hello doctor,

I suffer from nocturia. I have had two TURPs done about eight years ago with not much success. Anticholinergic drugs do not work Of recent I was going to urinate about nine times at night with an urge to urinate but little urine coming out. I have been to a urologist and the following were the results:

  • Urine test negative.
  • Ultrasound with no blockages, prostate normal size, bladder emptying with 20 mL remaining.
  • Flexible cystoscopy revealed not much blockage in the prostate.
  • MRI normal after the cystoscopy, I felt burning sensation on the tip of my penis for a couple of days. When that subsided, I decided to have sex after consuming 50 mg of Viagra and while I was erect, I started to bleed. I managed to stop the bleeding.
  • I did not bleed after that incident but I felt burning sensations in my penis and bladder and it has never been the same as before. I took a course of Nitrofurantoin and later the urine test was negative for any UTI. The burning sensation has not stopped and I am taking Imovane for the last month with Diclofenac for the past few weeks just to fall asleep.

My GP thought the problem was psychogenic and prescribed Fluoxetine 20 mg because I was having anxiety. I am on fluoxetine for the past week and it has helped my anxiety. My problem is a constant burning sensation in my penis/groin area that increases in intensity after meals. Please advise. Currently, I have been on Nifedipine 20 mg, Ramipril 10 mg, Esomeprazole 40 mg twice daily and Fluoxetine 20 mg. In the past, I have been on Flomax, Cardura, Oxybutynin, Tolterodine tartrate, Mirabegron 50 mg.

 

Dr.Shahil Khant
MBBS., M.S SURGERY., DNB UROLOGY
Andrology, General Surgery, Urology

Hello,

Welcome to icliniq.com.

How is your nocturia now?

Have you had bladder diary maintained for nocturia?

What is your bladder capacity on ultrasound?

Burning sensation appears because of minor trauma during cystoscopy. It will take some weeks to heal.

I suggest you take syrup Cital (alkaliser) 10 mL in a glass of water three times a day.

This will make urine alkaline and relieve buring sensation.

Tablet Flavospas (Flavoxate) one tablet three times a day in the morning, afternoon, and evening. Consult your specialist doctor, discuss with him or her and with their consent take the medicines.

Drink adequate water.

For more information consult a urologist online --> https://www.icliniq.com/ask-a-doctor-online/urologist

 

Thank you doctor,

My nocturia is better than when I first started having extreme nocturia mostly because I am taking Imovane 7.5 mg to make me sleep. Having a burning sensation in your groin will keep you up the whole night. Thus my frequency drops to about two to four times under sedation. None of the medicines suggested are available here.

  • Can syrup Cital be substituted with Citro Soda. I tried this and it helped a little.
  • Can Flavoxate 200 mg be substituted with Mirabegron 50 mg?

Please find attached some of the test results. I could not get the MRI results as the urologist is away.

 

Dr.Shahil Khant
MBBS., M.S SURGERY., DNB UROLOGY
Andrology, General Surgery, Urology

Hello,

Welcome back to icliniq.com.

Yes, Cital can be substituted with Citro Soda. It is a urinary alkalizer.

You urine pH (hydrogen ion concentration) is acidic which precipitant pain and burning. So take Citro Soda to alkalize the urine.

Flavospas (Flavoxate) is not as same as Mirabegron.

You can try if it is available online. Consult your specialist doctor, discuss with him or her and with their consent take the medicines.

Nocturia appears to be related to an overactive bladder.

So, at the present continue Citro Soda and if you can get Flavospas that will be good.

For more information consult a urologist online --> https://www.icliniq.com/ask-a-doctor-online/urologist

Ask a Doctor Online
 
 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* expert medical advice guaranteed.
 

Also Read Answers From



Ask your health query to a doctor online?
Ask an Urologist »
* expert medical advice guaranteed.
 
Ask a Doctor Online